Alert archive / Georgia / Excessive Heat Warnings in 2007

Excessive Heat Warning 1, NWS Atlanta, GA

August 8, 200731 counties in Georgia

NWS Atlanta, GA issued this excessive heat warning at Aug 8, 2007, 3:04 AM EDT for 31 counties in Georgia. It took effect at Aug 8, 2007, 1:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 2007, 3:04 AM EDT (07:04 UTC)
In effect from
Aug 8, 2007, 1:00 PM EDT
Expired
Aug 8, 2007, 9:00 PM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
All 31 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Hancock County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Montgomery County, GA, Peach County, GA, Pulaski County, GA, Schley County, GA, Sumter County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 18 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2007-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2007-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1925 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 080704
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 AM EDT WED AUG 8 2007

GAZ061-062-072>076-080>086-092>098-104>113-081515-
/O.UPG.KFFC.HT.Y.0003.070808T1700Z-070809T0000Z/
/O.NEW.KFFC.EH.W.0001.070808T1700Z-070809T0000Z/
/O.NEW.KFFC.HT.Y.0004.070809T1700Z-070810T0000Z/
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-LAURENS-TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA
304 AM EDT WED AUG 8 2007

...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING. THE WARNED AREA IS GENERALLY
ALONG AND SOUTH OF AN AMERICUS TO MACON TO WARRENTON LINE.

A HEAT ADVISORY HAS ALSO BEEN ISSUED FROM 1 PM TO 8 PM EDT ON
THURSDAY AS THESE DANGEROUSLY HOT CONDITIONS ARE EXPECTED TO
PERSIST. 

HIGH TEMPERATURES THIS AFTERNOON WILL BE NEAR OR ABOVE
100 DEGREES. THESE HOT TEMPERATURES COMBINED WITH RELATIVE
HUMIDITIES OF 35 TO 45 PERCENT WILL PRODUCE HEAT INDEX VALUES
BETWEEN 110 AND 115 DEGREES DURING THE PEAK HEATING PERIOD OF THE
AFTERNOON.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT
SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS.

ALSO REMEMBER YOUR PETS. THEY NEED A SHADY AND COOL LOCATION...AS
WELL AS PLENTY OF FRESH DRINKING WATER. NEVER LEAVE AN ANIMAL
INSIDE A PARKED CAR...EVEN WITH THEW WINDOWS ROLLED DOWN.


$$

GAZ001>005-011-012-019-020-025-027-030>039-041>060-066>071-078-
079-089>091-102-103-081515-
/O.NEW.KFFC.HT.Y.0004.070809T1700Z-070810T0000Z/
/O.CON.KFFC.HT.Y.0003.070808T1700Z-070809T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
BARTOW-JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-HARRIS-
TALBOT-MUSCOGEE-CHATTAHOOCHEE-MARION-STEWART-WEBSTER-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON...
DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON...
NEWNAN...PEACHTREE CITY...GRIFFIN...COLUMBUS...LUMPKIN
304 AM EDT WED AUG 8 2007

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM EDT THURSDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8
PM EDT THIS EVENING FOR MUCH OF CENTRAL GEORGIA...GENERALLY WEST
AND SOUTH OF A LINE FROM CHATSWORTH TO MARIETTA TO ATHENS.

A HEAT ADVISORY HAS ALSO BEEN ISSUED FROM 1 PM TO 8 PM EDT
ON THURSDAY AS THESE DANGEROUSLY HOT CONDITIONS ARE EXPECTED TO
PERSIST.

HIGH TEMPERATURES THIS AFTERNOON WILL BE IN THE UPPER 90S TO NEAR
102. COMBINING THESE TEMPERATURES WITH RELATIVE HUMIDITIES OF
35 TO 45 PERCENT WILL PRODUCE HEAT INDEX VALUES IN THE 105 TO
110 DEGREE RANGE. THESE CONDITIONS WILL LIKELY PERSIST THROUGH
THE LATE AFTERNOON AND EARLY EVENING HOURS.

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

ALSO REMEMBER YOUR PETS. THEY NEED A SHADY AND COOL LOCATION...AS
WELL AS PLENTY OF FRESH DRINKING WATER. NEVER LEAVE AN ANIMAL
INSIDE A PARKED CAR...EVEN WITH THEW WINDOWS ROLLED DOWN.

$$
3 follow-up statements
000 
WWUS72 KFFC 081454 AAA
NPWFFC

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1054 AM EDT WED AUG 8 2007

GAZ061-062-072>076-080>086-092>098-104>113-082300-
/O.CON.KFFC.EH.W.0001.070808T1700Z-070809T0000Z/
/O.CON.KFFC.HT.Y.0004.070809T1700Z-070810T0000Z/
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-LAURENS-TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA
1054 AM EDT WED AUG 8 2007

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT
THURSDAY...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. THE WARNED AREA IS GENERALLY ALONG AND SOUTH OF AN
AMERICUS TO MACON TO WARRENTON LINE. A HEAT ADVISORY REMAINS IN
EFFECT FROM 1 PM TO 8 PM EDT THURSDAY AS THESE DANGEROUSLY HOT
CONDITIONS ARE EXPECTED TO PERSIST.

HIGH TEMPERATURES THIS AFTERNOON WILL BE NEAR OR ABOVE 100
DEGREES. THESE HOT TEMPERATURES COMBINED WITH RELATIVE HUMIDITIES
OF 35 TO 45 PERCENT WILL PRODUCE HEAT INDEX VALUES BETWEEN 110 AND
115 DEGREES DURING THE PEAK HEATING PERIOD OF THE AFTERNOON.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT
SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS.

ALSO REMEMBER YOUR PETS. THEY NEED A SHADY AND COOL LOCATION...AS
WELL AS PLENTY OF FRESH DRINKING WATER. NEVER LEAVE AN ANIMAL
INSIDE A PARKED CAR...EVEN WITH THEW WINDOWS ROLLED DOWN.

$$

GAZ001>005-011-012-019-020-025-027-030>039-041>060-066>071-078-
079-089>091-102-103-082300-
/O.CON.KFFC.HT.Y.0003.070808T1700Z-070809T0000Z/
/O.CON.KFFC.HT.Y.0004.070809T1700Z-070810T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
BARTOW-JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-HARRIS-
TALBOT-MUSCOGEE-CHATTAHOOCHEE-MARION-STEWART-WEBSTER-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON...
DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON...
NEWNAN...PEACHTREE CITY...GRIFFIN...COLUMBUS...LUMPKIN
1054 AM EDT WED AUG 8 2007

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT
THURSDAY...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR
MUCH OF NORTH AND CENTRAL GEORGIA...GENERALLY WEST AND SOUTH OF A
LINE FROM CHATSWORTH TO MARIETTA TO ATHENS. A HEAT ADVISORY REMAINS IN
EFFECT FROM 1 PM TO 8 PM EDT THURSDAY AS THESE DANGEROUSLY HOT
CONDITIONS ARE EXPECTED TO PERSIST.

HIGH TEMPERATURES THIS AFTERNOON WILL BE IN THE UPPER 90S TO NEAR
102. COMBINING THESE TEMPERATURES WITH RELATIVE HUMIDITIES OF 35
TO 45 PERCENT WILL PRODUCE HEAT INDEX VALUES IN THE 105 TO 110
DEGREE RANGE. THESE CONDITIONS WILL LIKELY PERSIST THROUGH THE
LATE AFTERNOON AND EARLY EVENING HOURS.

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

ALSO REMEMBER YOUR PETS. THEY NEED A SHADY AND COOL LOCATION...AS
WELL AS PLENTY OF FRESH DRINKING WATER. NEVER LEAVE AN ANIMAL
INSIDE A PARKED CAR...EVEN WITH THEW WINDOWS ROLLED DOWN.

$$
000 
WWUS72 KFFC 081928
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT WED AUG 8 2007

GAZ061-062-072>076-080>086-092>098-104>113-090100-
/O.UPG.KFFC.HT.Y.0004.070809T1700Z-070810T0000Z/
/O.NEW.KFFC.EH.W.0002.070809T1500Z-070810T0100Z/
/O.EXT.KFFC.EH.W.0001.000000T0000Z-070809T0100Z/
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-LAURENS-TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA
328 PM EDT WED AUG 8 2007

...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 9 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM EDT
THURSDAY FOR PORTIONS OF CENTRAL GEORGIA. THE CURRENT EXCESSIVE
HEAT WARNING IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING.

HEAT INDICES THIS AFTERNOON AND THURSDAY AFTERNOON WILL BE NEAR
110 DEGREES OR ABOVE.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT
SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS.

$$

GAZ038-039-049>051-059-060-071-090-091-102-103-090100-
/O.UPG.KFFC.HT.Y.0004.070809T1700Z-070810T0000Z/
/O.NEW.KFFC.EH.W.0002.070809T1500Z-070810T0100Z/
/O.EXT.KFFC.HT.Y.0003.000000T0000Z-070809T0100Z/
OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-MONROE-
CHATTAHOOCHEE-MARION-STEWART-WEBSTER-
INCLUDING THE CITY OF...LUMPKIN
328 PM EDT WED AUG 8 2007

...HEAT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 9 PM EDT
THURSDAY...

THIS ADVISORY AND WARNING IS FOR PORTIONS OF CENTRAL GEORGIA.

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM
EDT THURSDAY FOR PORTIONS OF CENTRAL GEORGIA. THE HEAT ADVISORY IS NOW
IN EFFECT UNTIL 9 PM EDT THIS EVENING.

HEAT INDICES THIS AFTERNOON WILL RANGE FROM 105 TO 110 DEGREES AND
AROUND 110 DEGREES OR HIGHER FOR THURSDAY.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT
SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS.

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

$$

GAZ021>024-090100-
/O.EXB.KFFC.HT.Y.0004.070809T1500Z-070810T0100Z/
CHEROKEE-FORSYTH-HALL-BANKS-
INCLUDING THE CITY OF...GAINESVILLE
328 PM EDT WED AUG 8 2007

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 9 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM EDT THURSDAY FOR
CHEROKEE...FORSYTH...HALL AND BANKS COUNTIES.

HEAT INDICES THURSDAY AFTERNOON CAN BE EXPECTED AROUND 105 DEGREES. 

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP
ON RELATIVES AND NEIGHBORS.


$$

GAZ001>005-011-012-019-020-025-027-030>037-041>048-052>058-
066>070-078-079-089-090100-
/O.EXT.KFFC.HT.Y.0003.000000T0000Z-070809T0100Z/
/O.EXT.KFFC.HT.Y.0004.070809T1500Z-070810T0100Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
BARTOW-JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-
HENRY-BUTTS-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-HARRIS-TALBOT-
MUSCOGEE-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON...
DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON...
NEWNAN...PEACHTREE CITY...GRIFFIN...COLUMBUS
328 PM EDT WED AUG 8 2007

...HEAT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY NOW IN EFFECT FROM 11 AM TO 9 PM EDT THURSDAY...

THE HEAT ADVISORY IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING.
THE HEAT ADVISORY IS NOW IN EFFECT FROM 11 AM TO 9 PM EDT
THURSDAY FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

HEAT INDICES ON THURSDAY WILL CLIMB TO 105 TO 110 DEGREES.

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP
ON RELATIVES AND NEIGHBORS.


$$
000 
WWUS72 KFFC 090107
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
907 PM EDT WED AUG 8 2007

GAZ061-062-072>076-080>086-092>098-104>113-090915-
/O.EXP.KFFC.EH.W.0001.000000T0000Z-070809T0100Z/
/O.CON.KFFC.EH.W.0002.070809T1500Z-070810T0100Z/
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-SCHLEY-MACON-PEACH-
HOUSTON-BLECKLEY-LAURENS-TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA
907 PM EDT WED AUG 8 2007

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM
EDT THURSDAY...
...EXCESSIVE HEAT WARNING HAS EXPIRED...

THE EXCESSIVE HEAT WARNING IS NO LONGER IN EFFECT. AN EXCESSIVE
HEAT WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM EDT THURSDAY.

HEAT INDICES THURSDAY AFTERNOON WILL BE NEAR 110 DEGREES OR
ABOVE.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT
SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS.

$$

GAZ038-039-049>051-059-060-071-090-091-102-103-090915-
/O.EXP.KFFC.HT.Y.0003.000000T0000Z-070809T0100Z/
/O.CON.KFFC.EH.W.0002.070809T1500Z-070810T0100Z/
OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-MONROE-
CHATTAHOOCHEE-MARION-STEWART-WEBSTER-
INCLUDING THE CITY OF...LUMPKIN
907 PM EDT WED AUG 8 2007

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM
EDT THURSDAY...
...HEAT ADVISORY HAS EXPIRED...

THE HEAT ADVISORY IS NO LONGER IN EFFECT. AN EXCESSIVE HEAT
WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM EDT THURSDAY.

HEAT INDICES THURSDAY AFTERNOON WILL BE NEAR 110 DEGREES OR
ABOVE.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT
SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS.

$$

GAZ001>005-011-012-019-020-025-027-030>037-041>048-052>058-
066>070-078-079-089-090915-
/O.EXP.KFFC.HT.Y.0003.000000T0000Z-070809T0100Z/
/O.CON.KFFC.HT.Y.0004.070809T1500Z-070810T0100Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
BARTOW-JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-
HENRY-BUTTS-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-HARRIS-TALBOT-
MUSCOGEE-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON...
DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON...
NEWNAN...PEACHTREE CITY...GRIFFIN...COLUMBUS
907 PM EDT WED AUG 8 2007

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM EDT
THURSDAY...
...HEAT ADVISORY HAS EXPIRED...

THE HEAT ADVISORY IS NO LONGER IN EFFECT. A HEAT ADVISORY REMAINS
IN EFFECT FROM 11 AM TO 9 PM EDT THURSDAY.

HEAT INDICES THURSDAY AFTERNOON WILL CLIMB TO 105 TO 110 DEGREES.

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

$$

GAZ021>024-090915-
/O.CON.KFFC.HT.Y.0004.070809T1500Z-070810T0100Z/
CHEROKEE-FORSYTH-HALL-BANKS-
INCLUDING THE CITY OF...GAINESVILLE
907 PM EDT WED AUG 8 2007

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM EDT
THURSDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM EDT
THURSDAY.

HEAT INDICES THURSDAY AFTERNOON CAN BE EXPECTED AROUND 105
DEGREES.

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

$$
HANDEL

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this excessive heat warning went out at Aug 7, 6:32 PM EDT, 8 hours 32 minutes earlier.

Area forecast discussion, Aug 7, 6:32 PM EDT, 8 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT TUE AUG 7 2007

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...

LARGE RIDGE OF HIGH PRESSURE ALOFT ACROSS THE SOUTH REMAINS THE
DOMINANT FEATURE...WITH HIGH THICKNESSES AND VERY LITTLE CHANGE
TO FLOW AT THE SURFACE ALLOWING OPPRESSIVE HEAT AND HUMIDITY TO
REMAIN THE PATTERN FOR THE NEXT FEW DAYS. HEAT ADVISORY REMAINS IN
EFFECT FOR THIS AFTERNOON FOR CENTRAL AND PORTIONS OF NORTH
GEORGIA...AND WITH 850MB TEMPERATURES GRADUALLY INCREASING AS THE
WEEK GOES ON... HAVE EXTENDED THE ADVISORY NORTHWARD TO INCLUDE
JUST ABOUT EVERYONE BUT THE MOUNTAINS ON WEDNESDAY.

FOR THIS AFTERNOON...A WEAK TROUGH AT THE SURFACE IN SOUTH GEORGIA
COMBINED WITH A VERY VERY WEAK SHORTWAVE PUNCHING THROUGH AT 500MB
HAVE COMBINED TO PRODUCE FAIRLY DECENT COVERAGE OF POPUP SHOWERS
AND THUNDERSTORMS...PROVIDING MUCH-NEEDED RAIN WHERE THEY HAVE
DEVELOPED. WITH THE RIDGE ALOFT...THE STORMS ARE NOT MOVING MUCH
IF AT ALL...SO WILL HAVE TO WATCH FOR THE POTENTIAL FOR HEAVY
RAINFALL IF ANY DEVELOP IN THE MOUNTAINS BUT THEY SEEM TO BE
LIMITED TO MOSTLY CENTRAL SECTIONS. WEDNESDAY INTO THURSDAY...A
WEAK AND MOSTLY DRY FRONT TRIES TO PUSH TOWARD THE SOUTHEAST WHICH
WILL PROVIDE SOME ENHANCED LIFT. AS USUAL...NONE OF THE MODELS
SEEM TO BE PICKING UP ON THIS EXCEPT PERHAPS IN NORTH GEORGIA SO
HAVE HAD TO INCREASE POPS EVERYWHERE FOR THE POSSIBILITY OF
ISOLATED THUNDERSTORMS. THERE ARE SOME FAIRLY DISTINCTIVE DIFFERENCES
BETWEEN THE GFS AND THE NAM ON TIMING OF THE PASSAGE OF THE WEAK
FRONT...WITH THE GFSS PLACEMENT PARTIALLY DUE TO INTERMITTENT
CONVECTIVE FEEDBACK ISSUES. NOT TOTALLY CONFIDENT WITH EITHER OF
THEM BUT ECMWF SUPPORTS THE GFS A LITTLE MORE...BUT FOR NOW WILL
KEEP IT HOT WITH MOSTLY DIURNAL THUNDER CHANCES.

.LONG TERM /FRIDAY THROUGH TUESDAY/...

RIDGE OVER THE SOUTHEAST GRADUALLY SHIFTS WEST TO THE CENTRAL PART
OF THE COUNTRY...ALLOWING A TROUGH TO BUILD IN SLIGHTLY OVER THE
EAST FOR THE EXTENDED. WHILE THE TROUGH DOESNT MAKE IT QUITE ALL
THE WAY DOWN TO THE SOUTHEAST...THIS PUTS US IN A NORTHWEST FLOW
SCENARIO WHICH ALLOWS A SERIES OF SHORTWAVE IMPULSES TO SLIDE DOWN
THE FLOW. THIS WILL RESULT IN THUNDERSTORMS ON AND OFF THROUGHOUT
THE EXTENDED...AND SHOULD ALSO EVENTUALLY RESULT IN SLIGHTLY
COOLER TEMPERATURES...ALTHOUGH IT WONT BE A SIGNIFICANT CHANGE AS
WE WILL STILL SEE A BIT OF UPPER LEVEL RIDGING ALOFT.

&&

.AVIATION...
UPPER LEVEL RIDGE CONTINUES ITS OVERWHELMING DOMINANCE ON THE
WEATHER ONCE AGAIN THIS EVENING. MAIN CONCERN FOR AVIATION CONTINUES
TO BE HAZE AND EXPECT SIMILAR VSBY TRENDS COMPARED TO THE
LAST COUPLE OF DAYS WITH MVFR/VFR VSBYS UNTIL ABOUT 08Z...IFR/MVFR
VSBYS FROM AROUND 08Z TO 15Z...AND THEN MVFR/VFR CONDITIONS AFTER
THAT. WE WILL REMAIN IN A WEAK FLOW PATTERN...WITH NEAR CALM WINDS
OVERNIGHT AND 5 TO 10 KT WINDS TOMORROW AFTERNOON IN THE 270 TO 340
RANGE AT ALL LOCATIONS.

AS FOR THUNDERSTORM POTENTIAL TOMORROW AFTERNOON...THERE ARE SOME
DIFFERENCES BETWEEN THE NAM AND GFS IN THE PLACEMENT OF THE
WEAK...BUT IMPORTANT FOR CONVECTIVE INITIATION...SURFACE TROUGH. NAM
WANTS TO SET THE TROUGH UP ACROSS NORTH GEORGIA...WHICH WOULD
WARRANT A VCTS FOR ATL AND AHN...BUT GFS KEEPS IT ACROSS CENTRAL
GEORGIA...LEAVING THUNDERSTORMS OUT OF THE AHN ATL AIRSPACES. WILL
GO WITH THE GFS HERE AND ONLY MENTION VCTS AT CSG AND MCN AFTER 18Z
WEDNESDAY BECAUSE IT INITIALIZED THE PLACEMENT OF THE TROUGH BETTER
THAN THE NAM...NORTH GEORGIA WILL BE CLOSER TO THE CENTER AND
SUBSIDENCE OF THE RIDGE...AND THE BEST MOISTURE WILL AGAIN BE ACROSS
CENTRAL AND SOUTH GEORGIA.

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          76 101  76 100  76 /  10  20  10  20  10
ATLANTA         79  99  78  99  78 /  10  20  10  20  10
BLAIRSVILLE     68  95  70  94  70 /  10  20  10  20  10
CARTERSVILLE    74  98  74  98  74 /  10  20  10  20  10
COLUMBUS        77 100  78  99  81 /  10  20  10  20  10
GAINESVILLE     76  97  76  98  77 /  10  20  10  20  10
MACON           75 101  75 100  79 /  10  20  10  20  10
ROME            73 100  74 100  72 /  10  20  10  20  10
PEACHTREE CITY  72  98  73  98  73 /  10  20  10  20  10
VIDALIA         79 100  79  98  79 /  10  20  10  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...
CLARKE...CLAYTON...COWETA...CRAWFORD...CRISP...DODGE...DOOLY...
EMANUEL...FAYETTE...GLASCOCK...GREENE...HANCOCK...HARRIS...
HEARD...HENRY...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...
LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...OCONEE...OGLETHORPE...
PEACH...PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

HEAT ADVISORY FROM 1 PM TO 8 PM EDT WEDNESDAY FOR THE FOLLOWING
ZONES: BALDWIN...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DEKALB...
DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...GLASCOCK...
GORDON...GREENE...GWINNETT...HANCOCK...HARALSON...HARRIS...
HEARD...HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...
JOHNSON...JONES...LAMAR...LAURENS...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH
FULTON...SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITFIELD...WILCOX...WILKES...WILKINSON.

&&

TDP
Hazardous weather outlook, Aug 7, 9:51 PM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
951 PM EDT TUE AUG 7 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
951 PM EDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
DANGEROUSLY HOT TEMPERATURES WILL PERSIST THROUGH THE OVERNIGHT HOURS.

.SYNOPSIS...
A STRONG AREA OF HIGH PRESSURE HAS BUILT IN ALOFT...AND COMBINED
WITH HIGH LEVELS OF HUMIDITY WILL RESULT IN DANGEROUS HEAT ACROSS
CENTRAL AND PARTS OF NORTH GEORGIA.

.PRIMARY HAZARDS...
DANGEROUSLY HIGH TEMPERATURES WILL BE THE PRIMARY HAZARD ACROSS
CENTRAL AND NORTHWEST GEORGIA OVERNIGHT.

.DISCUSSION...
AFTER DAYTIME HEAT INDICES TOPPED OUT IN THE 100 TO 105 RANGE IN NORTHWEST
GEORGIA AND 105 TO 110 IN MIDDLE GEORGIA...OVERNIGHT LOWS EXPECTED ONLY
IN THE MID TO UPPER 70S WILL RESULT IN POTENTIALLY DANGEROUS HEAT
FOR INDIVIDUALS WITHOUT ACCESS TO PROPER COOLING. FOR MORE
INFORMATION PLEASE SEE THE LATEST HEAT ADVISORY STATEMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON THUNDERSTORMS
EACH DAY. EXCESSIVE HEAT WILL AGAIN BE POSSIBLE TUESDAY THROUGH
FRIDAY ACROSS CENTRAL AND PARTS OF NORTH GEORGIA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 3:04 AM EDTHeat AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 82 more42 hr
Aug 8, 3:28 PM EDTExcessive Heat WarningFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 37 more30 hr

Nearby

Excessive Heat Warnings in Georgia, 2007Every excessive heat warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.